Thunderstorm Wind, Clay
- When
- August 19, 3:15 PM CST
- Where
- Clay County, 2.37 mi SSE of Joy
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.550, -98.200
No damage reported.
An area of scattered storms formed over north Texas on the afternoon of the 19th, producing a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An area of scattered storms formed over north Texas on the afternoon of the 19th, producing a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 19, 1:23 PM CST, 1 hour 52 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
223 PM CDT Sat Aug 19 2017
.DISCUSSION...
&&
.PREV DISCUSSION... /issued 116 PM CDT Sat Aug 19 2017/
DISCUSSION...
The extreme heat and humidity could abate slightly Sunday as
models indicated slightly less surface moisture. For the time
being, a heat advisory is not expected for tomorrow, but that
could change. Otherwise, the upper high pressure that is over the
southern plains is forecast to move a bit westward allowing weak
influence of the westerlies into Oklahoma by Tuesday. An upper
trough through the Missouri Valley Tuesday is expected to push a
surface front into Oklahoma Tuesday night bringing a good chance
for rain and thunder across the state Tuesday night and in the
southern half of Oklahoma Wednesday. Less hot weather will follow.
Another upper system is expected from the west on Friday again
bringing good rain and thunderstorm chances. Rain chances could
last into the weekend with still modest influence from northwest
flow.
AVIATION...
VFR conditions are expected with cumulus developing through the
afternoon. Isolated thunderstorms are possible in the southwest
quarter of Oklahoma and southward. Southwest wind will mostly
remain under 12 knots.
PREV DISCUSSION... /issued 1147 AM CDT Sat Aug 19 2017/
UPDATE...
Modified POPs and recalculated hourly grids in general.
DISCUSSION...
The small showers over northern Oklahoma have dissipated, and have
removed the POPs and weather north. CAMs still suggest somewhat
higher chances in the south so have focused the POPs south.
Meanwhile after recent rains, now we have the humidity. Dewpoints
are currently at the 95th percentile for mid-August at Oklahoma
City and Wichita Falls, and 99th percentile at Ponca City. And as
we get back into the warm August weather, heat index values are
expected to be quite high. The heat advisory still looks good for
heat index of 105 to 110.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 97 73 93 / 10 10 0 0
Hobart OK 76 98 73 95 / 10 10 10 10
Wichita Falls TX 76 98 74 95 / 10 10 0 0
Gage OK 72 96 73 93 / 10 20 10 20
Ponca City OK 77 98 75 94 / 10 10 20 20
Durant OK 77 96 74 92 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
018>020-024>026-028>032-040-042-043-048.
TX...None.
&&
26/09Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 358 PM CDT Sat Aug 19 2017 OKZ004>048-050>052-TXZ083>090-201000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 358 PM CDT Sat Aug 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Scattered thunderstorms will be seen across western north Texas and far southern Oklahoma into early this evening. Isolated severe storms will be possible with damaging wind gusts the main threat. Storms are expected to weaken or dissipate completely by sunset. .Heat... A Heat Advisory is in effect for much of central and eastern Oklahoma through 7 pm today, as heat indices are expected to be near or above 105. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There will be at least a slight chance of thunderstorms each day. The greatest chance for strong and severe storms will be Tuesday night and Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 230 PM CDT SAT AUG 19 2017 TXZ089-090-192000- Clay TX-Archer TX- 230 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay and southeastern Archer Counties Until 300 PM CDT... AT 228 PM CDT, a strong thunderstorm was located 6 miles southeast of Archer City, moving northeast at 10 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3342 9852 3342 9877 3373 9852 3354 9829 TIME...MOT...LOC 1928Z 225DEG 9KT 3351 9856 ..speg.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 332 PM CDT SAT AUG 19 2017 TXZ090-192100- Clay TX- 332 PM CDT SAT AUG 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay County Until 400 PM CDT... AT 329 PM CDT, strong thunderstorms were located 5 miles south of Bluegrove and 8 miles southeast of Windthorst, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3347 9842 3368 9842 3375 9806 3346 9816 TIME...MOT...LOC 2029Z 233DEG 14KT 3360 9825 3348 9835 ..speg.
The Altus AFB radar (KFDR), 115 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 719823.